Alert archive / Nevada / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 9, 2010, 7:47 PM PDT for Douglas County, Nevada. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2010, 7:47 PM PDT (02:47 UTC)
- Expired
- Jul 9, 2010, 9:26 PM PDT
- In force
- 99 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Douglas County, NV
The radar
The Reno radar (KRGX), 101 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4137 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
500
WGUS55 KREV 100247
FFWREV
NVC005-100545-
/O.NEW.KREV.FF.W.0002.100710T0247Z-100710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
747 PM PDT FRI JUL 9 2010
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA...
* UNTIL 1045 PM PDT
* AT 741 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR JUNCTION US 395 AND NV
756...OR 6 MILES SOUTH OF GARDNERVILLE...NEARLY STATIONARY OVER
THE AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARDNERVILLE RANCHOS AND MUD LAKE VICINITY BETWEEN HIGHWAY 395 AND
NEVADA HIGHWAY 88 TO THE CALIFORNIA STATELINE.
HEAVY RAINFALL CONTINUES TO FALL AROUND AND JUST SOUTH OF THE
GARDNERVILLE RANCHOS AREA. STORMS CONTINUE TO REDEVELOP OVER THE
SAME AREA ADDING ADDITIONAL RAINFALL TO THE AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AND
RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3887 11980 3892 11977 3892 11965 3886 11963
3880 11970
$$
HOON2 follow-up statements
263
WGUS75 KREV 100312
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
812 PM PDT FRI JUL 9 2010
NVC005-100545-
/O.CON.KREV.FF.W.0002.000000T0000Z-100710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NV-
812 PM PDT FRI JUL 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM PDT FOR
CENTRAL DOUGLAS COUNTY...
AT 803 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE CENTRAL DOUGLAS COUNTY.
RAINFALL AMOUNTS OF UP TO ONE AND A HALF INCHES BEEN INDICATED BY
DOPPLER RADAR OVER AND JUST SOUTH OF THE GARDNERVILLE RANCHOS AREA.
ADDITIONAL RAINFALL OF UP TO ONE QUARTER INCH CAN BE EXPECTED OVER
THE NEXT HOUR.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THIS MAY INCLUDE MOVING TO
HIGHER GROUND BY THE SAFEST EVACUATION ROUTE POSSIBLE. DO NOT ATTEMPT
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR
BY AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AND
RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 3887 11980 3892 11977 3892 11965 3886 11963
3880 11970
$$
HOON852
WGUS75 KREV 100426
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
926 PM PDT FRI JUL 9 2010
NVC005-100436-
/O.CAN.KREV.FF.W.0002.000000T0000Z-100710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NV-
926 PM PDT FRI JUL 9 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL DOUGLAS
COUNTY...
THE STORMS THAT EARLIER PROMPTED THE FLASH FLOOD WARNING HAVE
DISSIPATED...WITH A DIMINISHING FLOOD THREAT. REMEMBER THAT MINOR
FLOODING OF LOW SPOTS MAY CONTINUE FOR SEVERAL HOURS.
LAT...LON 3887 11980 3892 11977 3892 11965 3886 11963
3880 11970
$$
HOONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:21 PM PDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 9, 1:21 PM PDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 121 PM PDT FRI JUL 9 2010 .SHORT TERM... UPPER LEVEL SHORTWAVE CONTINUES TO HANG OFF THE CA COAST...INSTEAD OF MOVING INLAND AS PREVIOUSLY PROGGED. THIS WILL LIMIT THUNDERSTORM COVERAGE ACROSS THE CWA TODAY COMPARED TO WHAT WAS THOUGHT THE PREVIOUSLY TWO DAYS. THE DIVERGENCE ZONE AHEAD OF THE WAVE IS GENERATING THUNDERSTORMS ALREADY THROUGH EXTREME EASTERN CHURCHILL AND PERSHING COUNTIES EASTWARD INTO NORTHEASTERN NEVADA. ELSEWHERE ACROSS THE EASTERN SIERRA AND WESTERN NEVADA... THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING...WITH THE BEST DEVELOPMENT INITIALLY THROUGH LASSEN...NORTHERN WASHOE...AND NORTHERN PERSHING COUNTIES. AS THE ZEPHYR WINDS KICK IN LATE THIS AFTERNOON...STORMS HAVE THE POTENTIAL TO BECOME STRONGER ALONG THE LEADING CONVERGENT EDGE. LINGERING MOISTURE AND INSTABILITY WILL KEEP THUNDERSTORMS IN THE FORECAST ONCE AGAIN ON SATURDAY AFTERNOON. THE BEST FOCUS WILL BE THROUGH MONO AND MINERAL COUNTIES WHERE THE BEST MOISTURE AND JET DYNAMICS WILL COMBINE WITH A NATURAL CONVERGENCE ZONE. HAVE KEPT SCATTERED THUNDERSTORMS THROUGH THIS AREA AND ISOLATED THUNDER ELSEWHERE IN THE FORECAST. HIGH PRESSURE TRIES TO BUILD INTO THE FORECAST AREA FROM THE WEST SUNDAY INTO MONDAY...THOUGH IS HELD AT BAY BY A WAVE PASSING THROUGH IDAHO AND MONTANA. THIS WILL LIMIT THE WARMING POTENTIAL SLIGHTLY...HOWEVER TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL. THIS WILL BE A DRIER AND MORE STABLE AIR MASS...BUT IT WILL TAKE A FEW DAYS TO MODERATE THE MOIST AND UNSTABLE AIR MASS THAT IS CURRENTLY IN PLACE. HAVE LEFT A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE MONO-MINERAL CONVERGENCE ZONE SUNDAY AFTERNOON...BUT REMOVED ALL MENTIONABLE POPS BY MONDAY. DF .LONG TERM...TUESDAY THROUGH FRIDAY... THE ECMWF HAS CONTINUED TO TREND WITH THE GFS IN SETTING UP THE MAIN AREA OF HIGH PRESSURE OVER THE AZ/MEXICO BORDER. THIS WILL ALLOW WARM AND BREEZY CONDITIONS ACROSS THE GREAT BASIN NEXT WEEK IN ASSOCIATION WITH TWO PASSING SHORTWAVES TO OUR NORTH TUESDAY AND FRIDAY. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE NORMAL THROUGH THE LONG TERM PERIOD WITH DRY AIR AND POOR OVERNIGHT RH RECOVERIES. BY WEDNESDAY AFTERNOON DIFFERENCES IN THE MODELS ARISE AS THE ECMWF FLATTENS OUT TO A BARELY AMPLIFIED SHORTWAVE RIDGE BEHIND THE FIRST SHORTWAVE WHILE THE GFS CONTINUES TO DIG HEIGHTS IN A WEAK TROUGH-LIKE PATTERN. THE GFS SUPPORTS BREEZIER AFTERNOONS WHILE THE ECMWF SHOWS WARMER TEMPERATURES AND LIGHTER WINDS. HAVE KEPT AFTERNOON MAX TEMPS IN THE UPPER 90S FOR WESTERN NV AND MID TO UPPER 80S IN THE SIERRA THROUGH THE WEEK AS BOTH SOLUTIONS KEEP H700 TEMPS BETWEEN 13C AND 17C. THE SECOND SHORTWAVE LOOKS TO PASS OVER WA/ID/MT FRIDAY PROVIDING A WEAK INFLUENCE OVER OUR AREA WITH SLIGHTLY COOLER TEMPS AND INCREASING AFTERNOON WEST WINDS. WITH MODERATE CONFIDENCE IN THE GFS AND ITS ENSEMBLES AND LACK OF CONSISTENCY IN THE ECMWF...DID NOT MAKE MANY CHANGES TO THE END OF THE PERIOD. LABELLE && .AVIATION... TOWERING CU DEVELOPMENT ALONG THE SIERRA AND INTO WESTERN NV THROUGH 03Z WITH POTENTIAL FOR ISOLATED THUNDERSTORMS AT ALL TERMINALS. OUTFLOW WINDS ARE MAIN THREAT WITH GUSTS UP TO 45KTS POSSIBLE. BRIEF PERIODS OF MVFR VIS IN THUNDERSTORMS AND SHOWERS ALSO POSSIBLE. LIGHT WEST WINDS AND VFR CONDITIONS INTO SATURDAY. LABELLE && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 9, 6:35 AM PDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 635 AM PDT FRI JUL 9 2010 CAZ070>073-NVZ001>005-101400- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 635 AM PDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE SIERRA AND WESTERN NEVADA. THESE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN...SMALL HAIL AND STRONG GUSTY WINDS AROUND 40 MPH. DANGEROUS LIGHTNING CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO AFFECT THE REGION SATURDAY AND DECREASE IN COVERAGE BY SUNDAY. LOCALLY HEAVY RAIN...SMALL HAIL AND STRONG WINDS ARE POSSIBLE WITH STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. TOLBY/MCGUIRE HTTP://WEATHER.GOV/RENO
In the hours before
Local storm report, Jul 9, 4:25 PM PDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
425 PM PDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 WNW SIERRAVILLE 39.60N 120.42W
07/09/2010 M0.50 INCH SIERRA CA TRAINED SPOTTER
1/4-1/2 INCH SIZED HAIL REPORTED IN SATLEY, CA. STORM
TOTAL RAIN OF 0.3 INCHES OVER A 40 MINUTE PERIOD FROM
ABOUT 330 TO 410 PM.
0410 PM TSTM WND DMG 2 WNW CHILCOOT 39.81N 120.18W
07/09/2010 PLUMAS CA TRAINED SPOTTER
3 TREE BRANCHES BROKEN OFF A POPLAR TREE. WINDS ESTIMATED
AT 50 MPH.
&&
DFISHLERSpecial weather statement, Jul 9, 5:14 PM PDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
514 PM PDT FRI JUL 9 2010
CAZ071-100045-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
514 PM PDT FRI JUL 9 2010
...STRONG THUNDERSTORM WEST OF JANESVILLE...
AT 510 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF MOONLIGHT BURN AREA...OR
26 MILES SOUTH OF EAGLE LAKE...AND MOVING NORTHWEST AT 10 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH... ARE EXPECTED WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...ANTELOPE LAKE...FREDONYER PASS...
JUNCTION CA 36 AND CA 44...MOONLIGHT BURN AREA...ANTELOPE BURN AREA
AND BOULDER CREEK CAMPGROUND.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 4047 12081 4035 12062 4014 12050 4010 12073
4022 12096
TIME...MOT...LOC 0012Z 165DEG 9KT 4028 12068
DFSpecial weather statement, Jul 9, 5:49 PM PDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
549 PM PDT FRI JUL 9 2010
CAZ071-100130-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
549 PM PDT FRI JUL 9 2010
...STRONG THUNDERSTORMS BETWEEN ANTELOPE LAKE AND FREDONYER PASS...
AT 544 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS NEAR ANTELOPE BURN AREA...OR 19 MILES
NORTHEAST OF QUINCY...AND MOVING NORTH AT 5 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH... ARE EXPECTED WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...ANTELOPE LAKE...GENESEE...MOONLIGHT
BURN AREA...ANTELOPE BURN AREA...BOULDER CREEK CAMPGROUND AND LONE
ROCK CAMPGROUND.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 4029 12106 4038 12068 4011 12038 3994 12076
3999 12081 4018 12089 4018 12092 4021 12096
4023 12103 4028 12107
TIME...MOT...LOC 0047Z 169DEG 3KT 4011 12065
DFSpecial weather statement, Jul 9, 5:50 PM PDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 550 PM PDT FRI JUL 9 2010 NVZ003-100130- GREATER RENO-CARSON CITY-MINDEN AREA- 550 PM PDT FRI JUL 9 2010 ...STRONG THUNDERSTORM NEAR MINDEN-GARDNERVILLE... AT 544 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR JUNCTION US 395 AND NV 756...OR NEAR GARDNERVILLE...AND MOVING NORTHEAST AT 10 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCHOS... JOHNSON LANE...MINDEN...MINDEN-TAHOE AIRPORT AND JUNCTION NV 88 AND NV 756. THIS STORM WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN MINDEN AND HOLBROOK JUNCTION. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3907 11972 3892 11948 3881 11971 3892 11983 TIME...MOT...LOC 0048Z 230DEG 7KT 3890 11973 LABELLE
Special weather statement, Jul 9, 6:34 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 634 PM PDT FRI JUL 9 2010 NVZ004-100215- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 634 PM PDT FRI JUL 9 2010 ...STRONG THUNDERSTORM WEST OF WABUSKA... AT 628 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FORT CHURCHILL STATE PARK...OR 19 MILES SOUTHEAST OF VIRGINIA CITY...AND MOVING NORTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...FORT CHURCHILL STATE PARK AND ALONG ALTERNATE 95 BETWEEN SILVER SPRINGS AND WABUSKA. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR THUNDERSTORMS. BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3937 11922 3922 11916 3909 11932 3921 11944 TIME...MOT...LOC 0132Z 230DEG 6KT 3916 11935 LABELLE
Special weather statement, Jul 9, 6:54 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 654 PM PDT FRI JUL 9 2010 NVZ003-100230- GREATER RENO-CARSON CITY-MINDEN AREA- 654 PM PDT FRI JUL 9 2010 ...STRONG THUNDERSTORM DEVELOPING SOUTH OF MINDEN-GARDNERVILLE... AT 645 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR JUNCTION CA 88 AND NV 88...OR 7 MILES SOUTH OF GARDNERVILLE. THIS STORM WAS NEARLY STATIONARY. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCHOS... MINDEN...HIGHWAY 395 BETWEEN MINDEN AND HOLBROOK JUNCTION...AND HIGHWAY 88 BETWEEN MINDEN AND THE CALIFORNIA STATE LINE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT IN PONDING WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON YOUR HEADLIGHTS. BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3887 11950 3872 11959 3888 11981 3898 11977 TIME...MOT...LOC 0150Z 288DEG 2KT 3885 11971 LABELLE
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:50 PM PDT | Special Weather Statement | REV | Douglas | 40 min |
| Jul 9, 6:34 PM PDT | Special Weather Statement | REV | Lyon | 41 min |
| Jul 9, 6:54 PM PDT | Special Weather Statement | REV | Douglas | 36 min |
| Jul 10, 2:59 PM PDT | Fire Weather Watch | REV | 23 hr |
Nearby
Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.